Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 81, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 19, 1997, 6:45 AM CDT for Dent County, Phelps County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1997, 6:45 AM CDT (11:45 UTC)
- Expired
- Aug 19, 1997, 12:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Phelps County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 191146 FFWSGF MOC029-039-059-065-105-125-131-141-161-167-169-191745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 AM CDT TUE AUG 19 1997 * FLASH FLOOD WARNING FOR CAMDEN COUNTY - CENTRAL MISSOURI CEDAR COUNTY - SOUTHWESTERN MISSOURI DALLAS COUNTY - SOUTHWESTERN MISSOURI DENT COUNTY - SOUTH CENTRAL MISSOURI LACLEDE COUNTY - SOUTHWESTERN MISSOURI MARIES COUNTY - CENTRAL MISSOURI MILLER COUNTY - CENTRAL MISSOURI MORGAN COUNTY - CENTRAL MISSOURI PHELPS COUNTY - EAST CENTRAL MISSOURI POLK COUNTY - SOUTHWESTERN MISSOURI PULASKI COUNTY - CENTRAL MISSOURI * UNTIL 1245 PM CDT * SOME AREAS OR STREAMS AFFECTED PUBLIC REPORTED MANY LOW WATER BRIDGES THROUGHOUT THE WARNED AREA ARE UNDERWATER. * CAUSE AND EFFECT AT 630AM RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL IN THE STOCKTON LAKE AREA SINCE 4AM. 1 TO 2 INCHES OF RAINFALL HAS ALSO FALLEN FROM HERMITAGE TO ROLLA AND MORE RAIN IS EXPECTED ACROSS THIS REGION. * FORECAST CONDITIONS LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE FOR THE NEXT 2 TO 3 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:03 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 3:03 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT TUE AUG 19 1997
FCST PROBLEM...WHEN PCPN ENDS.
WILL KEEP FFA FOR TODAY FOR ALL CWA.
06Z SFC MAP HAS WARM FRONT SOMEWHERE OVER EXTREME SW MO WITH LO PRES
OVR NE CORNER OF OK. MODELS HAS 5H TROF A LITTLE TO FAR E THUS RA
SHOULD HANG ARND CWA MOST OF DAY WITH PCPN ENDING IN WRN ZONES BY
AFTERNOON. PCPN SHOULD BE OVR IN EXTREME ERN ZONES BY EARLY
EVENING.
WITH CLOUDS AND PCPN...TEMPS MIGHT NOT SEE 80 XPT IN SE KS/JLN. WL GO
WITH COOLER FAN. MODELS IN GD AGREEMENT WITH POSITION OF 5H TROF BUT
THINK THAT THEY MIGHT BE A LITTLE TO QUICK MOVG SYSTEM TO E.
STLT SHOWS CLOUDS TOPS WARMING IN ERN KS ATTM WHICH LOOKS LIKE HEAVIEST
RA WL BE IN SRN MO.
1ST PD RECOMMENDATIONS...MENTION HEAVY RAIN AT TIMES IN ALL ZONES.
SE KS/JLN.....90 POP WITH RA ENDING BY AFTERNOON. HIGH NR 80. WIND
SE 10 MPH SHIFTING TO W BY AFTERNOON.
SGF/AIZ.......90 POP WITH RA ENDING BY AFTERNOON. HIGH MID 70S. WND
SE 10 MPH SHIFTING TO W LATE.
UNO...........90 POP WITH RA ENDING BY EVENING. HIGH MID 70S. WND
SE 10 MPH.
SGF TB 076/065 083/063 085 07921
JLN TB 080/067 086/066 087 07921
WRKZFPS LOOKS GD...MIGHT WANT TO GO AHEAD AND PUT NR 100 POP IN ALL
CWA.
MIGHT WANT TO REMOVE POPS FOR WED IN ALL ZONES.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:25 AM CDT | Flash Flood Warning | SGF | Benton, Hickory, St. Clair | 6 hr |
| Aug 19, 6:45 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan, Pulaski | 6 hr |
| Aug 19, 6:45 AM CDT | Flash Flood Warning | SGF | Cedar, Polk | 6 hr |
| Aug 19, 6:45 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 19, 11:43 AM CDT | Flash Flood Warning | SGF | Hickory | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.